Multidegrees of Monomial Rational Maps

  • Paolo Aluffi

    Florida State University, Tallahassee, USA


We prove a formula for the multidegrees of a rational map de fined by generalized monomials on a projective variety, in terms of integrals over an associated Newton region. This formula leads to an expression of the multidegrees as volumes of related polytopes, in the spirit of the classical Bernstein–Kouchnirenko theorem, extending the scope of these formulas to more general monomial maps.We also determine a condition under which the multidegrees may be computed in terms of the characteristic polynomial of an associated matrix.

Cite this article

Paolo Aluffi, Multidegrees of Monomial Rational Maps. Publ. Res. Inst. Math. Sci. 51 (2015), no. 4, pp. 635–654

DOI 10.4171/PRIMS/167